Alert archive / Indiana / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 5, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Apr 10, 2013, 2:06 PM EDT for 5 counties in Indiana; Van Wert County, Ohio. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 10, 2013, 2:06 PM EDT (18:06 UTC)
- Expired
- Apr 10, 2013, 2:45 PM EDT
- In force
- 39 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Adams County, IN, Blackford County, IN, Huntington County, IN, Jay County, IN, Wells County, IN, Van Wert County, OH
The radar
The Northern Indiana radar (KIWX), 93 km from the middle of the area, began a volume at 18:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 10, 1:53 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.1 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 407 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 1096 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 199 m²/s²
- 0-3 km storm-relative helicity
- 171 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
142
WUUS53 KIWX 101806
SVRIWX
INC001-009-069-075-179-OHC161-101845-
/O.NEW.KIWX.SV.W.0005.130410T1806Z-130410T1845Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
206 PM EDT WED APR 10 2013
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ADAMS COUNTY IN NORTHEAST INDIANA...
NORTHERN BLACKFORD COUNTY IN EAST CENTRAL INDIANA...
SOUTHEASTERN HUNTINGTON COUNTY IN NORTHEAST INDIANA...
NORTHERN JAY COUNTY IN EAST CENTRAL INDIANA...
WELLS COUNTY IN NORTHEAST INDIANA...
WESTERN VAN WERT COUNTY IN WEST CENTRAL OHIO...
* UNTIL 245 PM EDT
* AT 203 PM EDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM MARKLE TO 5 MILES NORTH OF MONTPELIER TO
HARTFORD CITY...AND MOVING EAST AT 55 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
* SEVERE THUNDERSTORMS WILL BE NEAR...
BLUFFTON AROUND 215 PM EDT.
MONROE AND GENEVA AROUND 225 PM EDT.
DECATUR AROUND 230 PM EDT.
OHIO CITY AND CONVOY AROUND 240 PM EDT.
VAN WERT AROUND 245 PM EDT.
OTHER LOCATIONS IN THE WARNING INCLUDE FIAT...BALBEC...NOTTINGHAM...
REIFFSBURG...PETROLEUM...MURRAY...KINGSLAND...TOCSIN...DOMESTIC AND
CRAIGVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 4048 8544 4080 8547 4094 8489 4094 8480
4096 8480 4099 8464 4080 8452 4073 8450
4072 8479 4058 8480
TIME...MOT...LOC 1806Z 254DEG 48KT 4082 8533 4064 8527
4050 8532
HAIL...1.00IN
WIND...60MPH
$$2 follow-up statements
616
WWUS53 KIWX 101816
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
216 PM EDT WED APR 10 2013
INC069-101826-
/O.CAN.KIWX.SV.W.0005.000000T0000Z-130410T1845Z/
HUNTINGTON IN-
216 PM EDT WED APR 10 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HUNTINGTON COUNTY
IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS EXITED THE WARNED
AREA. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED
FOR SOUTHEASTERN HUNTINGTON COUNTY.
LAT...LON 4084 8530 4094 8491 4094 8480 4096 8480
4099 8464 4080 8452 4073 8450 4072 8479
4058 8480 4050 8530
TIME...MOT...LOC 1816Z 254DEG 48KT 4087 8516 4067 8510
4053 8515
$$
INC001-009-075-179-OHC161-101845-
/O.CON.KIWX.SV.W.0005.000000T0000Z-130410T1845Z/
ADAMS IN-WELLS IN-JAY IN-BLACKFORD IN-VAN WERT OH-
216 PM EDT WED APR 10 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN VAN
WERT...NORTHEASTERN BLACKFORD...NORTHERN JAY...EASTERN WELLS AND
ADAMS COUNTIES UNTIL 245 PM EDT...
AT 212 PM EDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM OSSIAN TO 6 MILES SOUTH OF BLUFFTON TO
PENNVILLE...AND MOVING EAST AT 55 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
SEVERE THUNDERSTORMS WILL BE NEAR...
MONROE AND GENEVA AROUND 225 PM EDT.
DECATUR AROUND 230 PM EDT.
OHIO CITY AND CONVOY AROUND 240 PM EDT.
VAN WERT AROUND 245 PM EDT.
OTHER LOCATIONS IN THE WARNING INCLUDE WILLIAMS...PREBLE...
PETERSON...CEYLON...SALEM...PLEASANT MILLS...MONMOUTH...WREN...
WILLSHIRE AND RIVARE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 4084 8530 4094 8491 4094 8480 4096 8480
4099 8464 4080 8452 4073 8450 4072 8479
4058 8480 4050 8530
TIME...MOT...LOC 1816Z 254DEG 48KT 4087 8516 4067 8510
4053 8515
HAIL...1.00IN
WIND...60MPH
$$500
WWUS53 KIWX 101827
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
227 PM EDT WED APR 10 2013
INC009-179-101837-
/O.CAN.KIWX.SV.W.0005.000000T0000Z-130410T1845Z/
WELLS IN-BLACKFORD IN-
227 PM EDT WED APR 10 2013
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BLACKFORD AND
EASTERN WELLS COUNTIES IS CANCELLED...
AT 225 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE LINE OF SEVERE THUNDERSTORMS WHICH PROMPTED THE WARNING HAD
MOVED OUT OF THE WARNING AREA AND NO LONGER POSES AN IMMEDIATE
THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM
WARNING HAS BEEN CANCELLED FOR WELLS AND BLACKFORD COUNTIES.
LAT...LON 4088 8507 4094 8480 4099 8464 4080 8452
4073 8450 4072 8479 4058 8480 4054 8508
TIME...MOT...LOC 1827Z 254DEG 48KT 4090 8492 4070 8487
4056 8496
$$
INC001-075-OHC161-101845-
/O.CON.KIWX.SV.W.0005.000000T0000Z-130410T1845Z/
ADAMS IN-JAY IN-VAN WERT OH-
227 PM EDT WED APR 10 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EDT
FOR WESTERN VAN WERT...NORTHEASTERN JAY AND ADAMS COUNTIES...
AT 225 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE SEVERE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 5 MILES NORTH OF
DECATUR TO 3 MILES NORTHEAST OF BERNE TO 4 MILES SOUTHWEST OF
GENEVA...AND MOVING EAST AT 55 MPH.
LOCATIONS IN THE PATH OF SEVERE THUNDERSTORMS INCLUDE...
OHIO CITY AND CONVOY...
VAN WERT...
OTHER LOCATIONS IMPACTED BY THIS LINE OF SEVERE THUNDERSTORMS INCLUDE
MIDDLEBURY...SCHUMM...ABANAKA...WREN...GLENMORE...DULL AND JONESTOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS LINE OF SEVERE THUNDERSTORMS. IF YOU ARE IN THE
PATH...PREPARE IMMEDIATELY FOR QUARTER SIZE HAIL...AND DAMAGING WINDS
IN EXCESS OF 60 MPH....ALONG WITH DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 4088 8507 4094 8480 4099 8464 4080 8452
4073 8450 4072 8479 4058 8480 4054 8508
TIME...MOT...LOC 1827Z 254DEG 48KT 4090 8492 4070 8487
4056 8496
WIND...HAIL 60MPH 1.00IN
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 4:14 AM EDT, 9 hours 52 minutes earlier.
Area forecast discussion, Apr 10, 4:14 AM EDT, 9 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 414 AM EDT WED APR 10 2013 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 413 AM EDT WED APR 10 2013 ISSUES ABOUND THIS MORNING IN TERMS OF TEMPERATURES...PCPN CHANCES...FLOODING AND SEVERE WEATHER POTENTIAL. COLD FRONT HAS NOT MADE A LOT OF PROGRESS OVER THE PAST COUPLE OF HOURS...PRESENTLY LYING FROM NORTH OF LAFAYETTE TO NORTHWEST OF FT WAYNE TO SOUTH OF DEFIANCE. TEMPS RANGED FROM THE LOWER 40S ALONG THE LAKE TO MIDDLE 60S IN SE AREAS. WIDELY SCATTERED SHOWERS HAVE BEEN FORMING ON AND OFF ALL NIGHT BUT HAVEN'T AMOUNTED TO MUCH. 850 MB FRONT REMAINS LOCATED FROM CNTRL LWR MI INTO SOUTHERN WISCONSIN TO IOWA AND INTO EASTERN KANSAS. LARGE AREA OF PRECIP WAS MOVING ACROSS WISCONSIN AND NORTHERN LK MI INTO CNTRL/N LWR MI. ANOTHER AREA OF RAIN/STORMS EXTENDED FROM N MISSOURI INTO MUCH OF SOUTHERN IOWA. HI RES MODELS SLOWLY BRING THE MO/IA ACTIVITY ENE WITH LLJ INCREASING IN ADVANCE OF IT WITH 50 KTS ALREADY INTO CENTRAL ILLINOIS. 00Z SPC 4KM WRF APPEARS TO HAVE A DECENT HANDLE ON THE SITUATION AND RAPIDLY DEVELOPS PRECIP ACROSS NW AREAS THIS MORNING...SPREADING SE WITH TIME. HAVE TRIED TO ADD FURTHER DETAIL TO THE GRIDS BUT FURTHER REFINEMENTS ARE LIKELY AS WE AWAIT TO SEE HOW THE MESOSCALE FEATURES PLAY OUT. BY THIS AFTERNOON...WARM SECTOR WILL BE LOCATED ACROSS AT LEAST THE FAR SOUTHERN/SW COUNTIES. RAP SURGES IT BACK NORTH FOR A BRIEF PERIOD IN RESPONSE TO THE APPROACHING WAVE. WHILE NOT AS AGGRESSIVE AS RAP HAVE TRIED TO CAPTURE EXPECTED TRENDS WITH A COLD DAY ACROSS THE NORTH AND TEMPS WELL INTO THE 70S SOUTH. SEVERE POTENTIAL WILL EXIST IN THE WARM SECTOR WITH STRONGER CELLS BUT OVERALL COVERAGE OF STRONGER STORMS MAY BE SOMEWHAT LIMITED DESPITE CAPES PUSHING 1000 J/KG AND FAVORABLE 0-6 KM SHEAR OVER 40 KTS. AREA OF LOW PRESSURE DRIFTS TOWARDS THE AREA TONIGHT WITH WARM FRONT LOCATED ACROSS OUR FAR SOUTHERN COUNTIES OR INTO CENTRAL INDIANA. ALL MODELS POINT TOWARDS WIDESPREAD RAIN WITH EMBEDDED STORMS. SEVERAL MODELS STILL CRANK OUT WIDESPREAD 1 TO 3 INCH RAINFALL AMOUNTS ESPECIALLY ACROSS S LWR MI/FAR N INDIANA. FOR THE TIME BEING WILL CONTINUE FLOODING THREAT MENTION IN HWO BUT NOT ISSUE ANY FLOOD WATCH UNTIL EFFECTS OF DAYTIME CONVECTION CAN BE ASSESSED. SEVERE POTENTIAL WILL LIKELY SHIFT SOUTH OF THE AREA TONIGHT AS AMOUNT OF COLD AIR NORTH OF THE WARM FRONT WILL KEEP INSTABILITY ELEVATED BUT STILL SUFFICIENT TO WARRANT THUNDER MENTION. LARGE TEMP GRADIENT TONIGHT EXPECTED WITH LOWS IN THE MID 30S NORTH TO THE MID 50S SOUTH. && .LONG TERM...(THURSDAY THROUGH TUESDAY) ISSUED AT 413 AM EDT WED APR 10 2013 AMPLIFIED FLW PATTN TYPICAL OF SPRING TO CONT THIS PD. EWD EJECTION OF DEEP/NEG HGT ANOMALY OUT OF THE CNTRL PLAINS AND INTO THE WRN LAKES FAIRLY WELL AGREED UPON PER SPECTRAL CONSENSUS AND IN LIGHT OF XPCD MID LVL DRY SLOTTING FRI WILL WHITTLE DOWN SRN EXTENT OF MENTIONABLE POPS. OTRWS TEMPS BACK TO WELL BLO NORMALS WITHIN STG LL CAA REGIME. COLD TEMPS XPCD TO CONT THROUGH SAT BFR LL COLD POCKET BEGINS TO MODIFY AHD OF NEXT STG DISTURBANCE DIGGING INTO THE NRN ROCKIES BY SUN. DECIDED PREFERENCE TWD ECM/GEM CAMP IN HOLDING MORE INTENSE CLOSED MID LVL CYCLONE ACRS THE NRN PLAINS OF WHICH WILL DELAY EWD FNTL INTRUSION AND ASSOCD PCPN. THUS WILL BACK POP MENTION OFF UNTIL SUN NIGHT WEST/MON EAST. HWVR NRN EJECTION OF THIS SYS ALG THE US/CANADIAN BORDER DOES NOT BODE WELL FOR PRECIP ALG ORPHANED SWWD TRAILING FNTL BNDRY LT PD AND WILL HOLD W/PRIOR GRIDDED POPS DYS6-7. TEMPS MODERATING BACK TWD NORMAL FROM MON ONWARD. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z WEDNESDAY NIGHT) ISSUED AT 413 AM EDT WED APR 10 2013 MESSY MESOSCALE ENVIRONMENT AND MULTIPLE BOUNDARY LOCATION WILL RAISE HAVOC ON TAFS THROUGH THE PERIOD. COLD FRONT WAS WELL THROUGH KSBN AND MAKING SLOW PROGRESS TOWARDS KFWA. MARINE LAYER HAS STRUGGLED TO MAKE IT INTO KSBN WITH NE FLOW ADVECTING IN 4000 FT DECK AND KEEPING 200 FOOT CIGS JUST OFF TO THE WEST FOR NOW. HAVE INCREASED CIGS THE REMAINDER OF THE NIGHT BUT WILL NEED TO WATCH FOR ANY CHANGE IN LL FLOW THAT COULD QUICKLY SWING THE LIFR CONDITIONS INTO THE AREA. IN THE WARM SECTOR OF THE SYSTEM...SHOWERS HAVE BEEN DEVELOPING AND ATTEMPTING TO GROW...GENERALLY SCT IN NATURE. CIGS/VSBYS DON'T APPEAR TO BE MAJORLY IMPACTED OTHER THAN BRIEF EXCURSION INTO MVFR WITH HEAVIER SHOWERS. MINOR ADJUSTMENTS TO KFWA TO HANDLE TRENDS BUT KEEP MENTION OF THUNDER OUT FOR NOW. BETTER CHANCES FOR STORMS WILL COME WEDS MORNING AS 850 MB FRONT TO THE NORTH SINKS SOUTH SOMEWHAT AND ENERGY FROM CONVECTION TO THE WEST MOVES ACROSS THE AREA. NEW 00Z 4KM SPC WRF SEEMS TO HAVE A VERY GOOD HANDLE ON CURRENT PRECIP ACROSS MUCH OF THE US AND BASED ON ITS TRENDS...AN UPTICK IN CONVECTION WILL LIKELY OCCUR IN 2 WINDOWS..ONE STARTING AFTER 15Z THROUGH ABOUT 21Z WEDS THEN A BRIEF LULL BEFORE THE SFC LOW AND MUCH DEEPER LIFT AND MSTR ARRIVE TO BRING RAIN/STORMS WEDS NGT. HAVE MADE SOME ADJUSTMENTS TO CIGS IN LATER PERIOD BUT AT THIS POINT KEPT REMAINDER OF THE FORECAST GOING WITH MVFR CIGS/VSBYS SETTLING IN. HOPING BY 12Z ISSUANCE TO BE ABLE TO PIN DOWN BETTER TIMING OF CONVECTIVE POTENTIAL AND ADD FURTHER DETAILS. REGARDLESS...ROUGH FLYING WEATHER WILL BE ON TAP FOR THE NEXT 24 TO 36 HOURS. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...SMALL CRAFT ADVISORY UNTIL 2 PM EDT THURSDAY FOR LMZ043-046. && SHORT TERM...FISHER LONG TERM...T AVIATION...FISHER
Hazardous weather outlook, Apr 10, 4:37 AM EDT, 9 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTION NATIONAL WEATHER SERVICE NORTHERN INDIANA 437 AM EDT WED APR 10 2013 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-110900- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 437 AM EDT WED APR 10 2013 /337 AM CDT WED APR 10 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE FROM MID MORNING THROUGH TONIGHT WITH LOCALLY HEAVY RAINFALL POSSIBLE. AN ISOLATED STORM MAY REACH SEVERE LIMITS WITH HAIL POSSIBLE THIS AFTERNOON SOUTH OF HIGHWAY 6. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED THUNDERSTORMS WITH LOCALLY HEAVY RAIN ARE POSSIBLE EAST OF INTERSTATE 69 THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-110900- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 437 AM EDT WED APR 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE THROUGH TONIGHT. HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE EXPECTED TO DEVELOP THIS AFTERNOON AND CONTINUE TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY STRONG WINDS AND HIGH WAVES MAY RESULT IN HAZARDOUS CONDITIONS FOR SMALL CRAFT THURSDAY THROUGH SATURDAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
In the hours before
Special weather statement, Apr 10, 9:58 AM EDT, 4 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
958 AM EDT WED APR 10 2013
INZ018-026-027-OHZ015-024-101445-
ADAMS IN-ALLEN IN-PAULDING OH-VAN WERT OH-WELLS IN-
958 AM EDT WED APR 10 2013
...STRONG THUNDERSTORMS MOVING TOWARD SOUTHWESTERN PAULDING...WESTERN
VAN WERT...EASTERN WELLS...ADAMS AND SOUTHEASTERN ALLEN COUNTIES...
AT 955 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR BLUFFTON...MOVING NORTHEAST AT 50 MPH.
DIME SIZE HAIL...OCCASIONAL CLOUD TO GROUND LIGHTNING AND BRIEF
HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
DECATUR...
VAN WERT...
MONROE...
MONROEVILLE...
CONVOY AND OHIO CITY...
PETERSON...PREBLE AND MAGLEY...
STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4106 8466 4078 8449 4063 8535 4069 8520
4093 8514
TIME...MOT...LOC 1358Z 247DEG 42KT 4076 8513Special weather statement, Apr 10, 12:04 PM EDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 1204 PM EDT WED APR 10 2013 INZ004-005-014-016-101630- ELKHART IN-KOSCIUSKO IN-MARSHALL IN-ST. JOSEPH IN- 1204 PM EDT WED APR 10 2013 ...STRONG THUNDERSTORMS MOVING TOWARD NORTHWESTERN KOSCIUSKO... NORTHEASTERN MARSHALL...EXTREME NORTHWESTERN NOBLE...SOUTHEASTERN ST. JOSEPH AND SOUTHERN ELKHART COUNTIES... AT NOON EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR BREMEN...MOVING EAST AT 50 MPH. UP TO DIME SIZE HAIL...OCCASIONAL CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM. LOCATIONS IN THE PATH OF THIS STORM INCLUDE... NAPPANEE... GOSHEN... WAKARUSA... NEW PARIS... MILLERSBURG... LOCKE... STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. LAT...LON 4171 8567 4147 8566 4136 8622 4153 8626 TIME...MOT...LOC 1604Z 254DEG 45KT 4148 8612
Special weather statement, Apr 10, 1:14 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
114 PM EDT WED APR 10 2013
INZ022>025-032-101800-
CASS IN-GRANT IN-HUNTINGTON IN-MIAMI IN-WABASH IN-
114 PM EDT WED APR 10 2013
...STRONG THUNDERSTORMS MOVING TOWARD NORTHERN GRANT...SOUTHEASTERN
CASS...EXTREME SOUTHWESTERN WELLS...MIAMI...SOUTHWESTERN HUNTINGTON
AND SOUTHERN WABASH COUNTIES...
AT 111 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES SOUTH OF GRISSOM AFB...OR NEAR KOKOMO...
MOVING NORTHEAST AT 40 MPH.
NICKEL SIZE HAIL...WINDS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO
GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
PERU...
WABASH AND MARION...
BUNKER HILL...
MEXICO...
SWAYZEE...
SWEETSER...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4058 8587 4058 8638 4068 8638 4092 8597
4064 8545 4062 8545 4045 8587
TIME...MOT...LOC 1714Z 241DEG 36KT 4055 8610Local storm report, Apr 10, 1:51 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
151 PM EDT WED APR 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0148 PM HAIL MARION 40.56N 85.66W
04/10/2013 M0.88 INCH GRANT IN TRAINED SPOTTER
&&
CEOLocal storm report, Apr 10, 1:53 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
153 PM EDT WED APR 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM HAIL S WARREN 40.68N 85.43W
04/10/2013 M0.88 INCH HUNTINGTON IN FIRE DEPT/RESCUE
&&
CEOSpecial weather statement, Apr 10, 1:59 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
159 PM EDT WED APR 10 2013
OHZ015-024-101830-
PAULDING OH-VAN WERT OH-
159 PM EDT WED APR 10 2013
...STRONG THUNDERSTORMS MOVING TOWARD SOUTHERN PAULDING AND NORTHERN
VAN WERT COUNTIES...
AT 155 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
RAPIDLY DEVELOPING THUNDERSTORM NEAR CONVOY...OR 11 MILES NORTHEAST
OF DECATUR...MOVING EAST AT 35 MPH.
UP TO DIME SIZE HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
TIPTON...
SCOTT...CAVETT AND HAVILAND...
GROVER HILL AND WETZEL...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR NORTHEASTERN INDIANA AND WEST CENTRAL OHIO.
LAT...LON 4091 8440 4082 8480 4098 8480 4111 8445
4096 8440
TIME...MOT...LOC 1759Z 261DEG 30KT 4096 8474The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 8:53 PM EDT | Marine Dense Fog Advisory | IWX | 8 hr | |
| Apr 10, 4:40 AM EDT | Small Craft Advisory | IWX | 36 hr | |
| Apr 10, 8:41 AM EDT | Special Weather Statement | IWX | Miami | 49 min |
| Apr 10, 9:02 AM EDT | Special Weather Statement | IWX | Miami, Wabash | 43 min |
| Apr 10, 9:10 AM EDT | Special Weather Statement | IWX | Grant, Huntington, Wabash, Wells | 50 min |
| Apr 10, 9:32 AM EDT | Special Weather Statement | IWX | Whitley | 43 min |
| Apr 10, 9:58 AM EDT | Special Weather Statement | IWX | Adams | 47 min |
| Apr 10, 10:06 AM EDT | River Flood Watch | IWX | Cass, Miami, Wabash, Whitley | 30 hr |
| Apr 10, 10:06 AM EDT | River Flood Watch | IWX | Allen, DeKalb | 61 hr |
| Apr 10, 12:04 PM EDT | Special Weather Statement | IWX | Elkhart | 26 min |
| Apr 10, 1:14 PM EDT | Special Weather Statement | IWX | Miami | 46 min |
| Apr 10, 1:35 PM EDT | Severe Thunderstorm Warning | IWX | Blackford, Grant, Jay, Wells | 40 min |
| Apr 10, 4:26 PM EDT | Special Weather Statement | IWX | Grant, Miami, Wabash | 34 min |
| Apr 10, 4:37 PM EDT | Special Weather Statement | IWX | Adams | 38 min |
| Apr 10, 4:43 PM EDT | Special Weather Statement | IWX | Allen, Huntington, Wells | 32 min |
| Apr 10, 5:04 PM EDT | Special Weather Statement | IWX | Blackford, Grant | 26 min |
| Apr 10, 5:08 PM EDT | Special Weather Statement | IWX | Jay | 37 min |
| Apr 10, 5:11 PM EDT | Areal Flood Advisory | IWX | Adams, Blackford, Grant, Huntington, Wells | 3 hr |
| Apr 10, 6:07 PM EDT | Areal Flood Advisory | IWX | Blackford, Jay | 3 hr |
| Apr 10, 10:06 AM EDT | River Flood Watch | IWX | Defiance, Fulton, Williams | 12 hr |
| Apr 10, 1:59 PM EDT | Special Weather Statement | IWX | Van Wert | 31 min |
| Apr 10, 2:17 PM EDT | Severe Thunderstorm Warning | IWX | Allen, Paulding, Putnam, Van Wert | 43 min |
| Apr 10, 2:41 PM EDT | Severe Thunderstorm Warning | IWX | Allen, Putnam, Van Wert | 64 min |
| Apr 10, 5:18 PM EDT | Special Weather Statement | IWX | Allen, Van Wert | 57 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2013Severe Thunderstorm Warnings in Ohio, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.